Alert archive / Texas / Red Flag Warnings in 2012
Red Flag Warning 17, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Apr 14, 2012, 4:27 AM CDT for 18 counties in Texas. It took effect at Apr 14, 2012, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2012, 4:27 AM CDT (09:27 UTC)
- In effect from
- Apr 14, 2012, 12:00 PM CDT
- Expired
- Apr 14, 2012, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Cochran County, TX, Crosby County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 28 km from the middle of the area, began a volume at 09:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.5 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5887 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
057 WWUS84 KLUB 140927 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 427 AM CDT SAT APR 14 2012 TXZ021>025-027>031-033>036-039>042-142100- /O.UPG.KLUB.FW.A.0017.120414T1700Z-120415T0200Z/ /O.NEW.KLUB.FW.W.0017.120414T1700Z-120415T0200Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-BAILEY-LAMB-HALE-FLOYD-MOTLEY- COCHRAN-HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA- 427 AM CDT SAT APR 14 2012 ...RED FLAG WARNING IN EFFECT FROM NOON UNTIL PM CDT THIS EVENING FOR SUSTAINED 20-FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER FOR THE SOUTH PLAINS...EXTREME SOUTHWESTERN TEXAS PANHANDLE AND ADJACENT PORTIONS OF THE NORTHWEST ROLLING PLAINS... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * 20-FOOT WIND...25 TO 30 MPH WITH HIGHER GUSTS. * MINIMUM RELATIVE HUMIDITY...AROUND 10 PERCENT. * GREATEST THREAT AREA...LOCATIONS WEST OF THE CAPROCK ESCARPMENT WHERE SIGNIFICANT GREENING OF FUELS AND SOIL MOISTURE ARE ABSENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR ALREADY OCCURRING. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE SPREAD AND THE DEVELOPMENT OF LARGE WIND-DRIVEN WILDFIRES. AVOID ACTIVITIES THAT INVOLVE OPEN FLAMES OR SPARKS. && $$
2 follow-up statements
723 WWUS84 KLUB 142043 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 343 PM CDT SAT APR 14 2012 TXZ021>025-027>031-033>036-039>042-150200- /O.CON.KLUB.FW.W.0017.000000T0000Z-120415T0200Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-BAILEY-LAMB-HALE-FLOYD-MOTLEY- COCHRAN-HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA- 343 PM CDT SAT APR 14 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR SUSTAINED WINDS AT THE 20 FOOT LEVEL OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER FOR THE SOUTH PLAINS...EXTREME SOUTHWESTERN TEXAS PANHANDLE AND ADJACENT PORTIONS OF THE NORTHWEST ROLLING PLAINS... * 20-FOOT WIND...25 TO 30 MPH WITH GUSTS UP TO 50 MPH. * MINIMUM RELATIVE HUMIDITY...AROUND 6 TO 12 PERCENT. * GREATEST THREAT AREA...LOCATIONS WEST OF THE CAPROCK ESCARPMENT WHERE SIGNIFICANT GREENING OF FUELS AND SOIL MOISTURE ARE ABSENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR ALREADY OCCURRING. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE SPREAD AND THE DEVELOPMENT OF LARGE WIND-DRIVEN WILDFIRES. AVOID ACTIVITIES THAT INVOLVE OPEN FLAMES OR SPARKS. && $$
484 WWUS84 KLUB 150224 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 924 PM CDT SAT APR 14 2012 TXZ021>025-027>031-033>036-039>042-150330- /O.EXP.KLUB.FW.W.0017.000000T0000Z-120415T0200Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-BAILEY-LAMB-HALE-FLOYD-MOTLEY- COCHRAN-HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA- 924 PM CDT SAT APR 14 2012 ...RED FLAG WARNING HAS EXPIRED FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE SOUTH PLAINS...EXTREME SOUTHWESTERN TEXAS PANHANDLE AND ADJACENT PORTIONS OF THE NORTHWEST ROLLING PLAINS... WIND SPEEDS AT THE 20 FOOT LEVEL HAVE DECLINED SUBSTANTIALLY SINCE SUNSET. THE DRYLINE HAS COMMENCED ITS WESTWARD RETROGRADE...WHICH WILL ALLOW FOR INCREASED LOW LEVEL MOISTURE AND THUS...A LOW FIRE WEATHER THREAT. AS A RESULT...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Apr 14, 4:20 AM CDT, 7 minutes earlier.
Area forecast discussion, Apr 14, 4:20 AM CDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 420 AM CDT SAT APR 14 2012 .SHORT TERM... POTENT CLOSED LOW CURRENTLY OVER SRN CALIFORNIA WILL UNDOUBTEDLY GENERATE AN ARRAY OF SIGNIFICANT WEATHER THREATS ACROSS THE CENTRAL AND SOUTHERN GREAT PLAINS IN THE NEXT 24 HOURS AS IT LIFTS ACROSS THE FOUR CORNERS. EVEN IN THE LUB-CWA WE EXPECT A VARIETY OF SENSIBLE WX INCLUDING ANOTHER OPPORTUNITY FOR TSTRMS LATE IN THE PERIOD. TODAY...DRYLINE MANAGED TO RETREAT ALL THE WAY TO THE EDGE OF THE MESCALERO ESCARPMENT OVERNIGHT AND HAS BEEN FOLLOWED BY WIDESPREAD STRATUS DEVELOPMENT. AS THE UPPER CYCLONE PROCEEDS EASTWARD...AN ENHANCED BELT OF SWLY WINDS WILL SPUR THE DRYLINE TO RACE EAST THROUGH LATE MORNING BEFORE INEVITABLY STALLING ALONG THE ERN FRINGES OF OUR CWA BORDER BY MID-AFTERNOON. THIS SWLY PUSH IS ALREADY OBSERVED AS OF 08Z FROM DORA TO CARLSBAD. INCREASING LEE CIRRUS DEVELOPMENT WEST OF MARFA AND STRENGTHENING WIND PROFILER DATA AT TCC CONFIRM THE IMMINENT DEPARTURE OF OTHERWISE WELCOME DEWPOINTS IN THE LOW 60S. STOUT SLY LLJ EAST OF THE DRYLINE MAY STILL AID IN A FEW TSTRMS DEVELOPING EARLY THIS A.M. AS STRONGER UPPER FLOW IMPINGES ON THIS MOIST CONVEYOR...BUT IN GENERAL THIS SCENARIO HAS NOT EVOLVED TO THE DEGREE THAT MOST MODELS HAVE ADVERTISED. HOWEVER...A MORE ROBUST THREAT OF CONVECTION IS EXPECTED LATE TONIGHT...MORE ON THAT LATER. OTHERWISE...THE MOST CERTAIN THREATS TODAY ARE WIND AND FIRE WX...THE LATTER OF WHICH IS DISCUSSED AT THE BOTTOM. ALL MODELS TRACK THE STRONGEST 500-700MB WIND MAXIMA FROM ERN NM NORTHEAST INTO WRN KANSAS BY LATE DAY YIELDING SOLID WIND ADVISORY LEVELS OVER MUCH OF THE CAPROCK. OF CONCERN WILL BE OUR NWRN COUNTIES WHERE SUSTAINED WINDS SHOULD FLIRT WITH HIGH WIND FROM TIME-TO-TIME. WILL MENTION THIS TO ONCOMING SHIFT...BUT FOR NOW FEEL 30-35 KNOTS WILL BE MORE PREVALENT. TONIGHT...WINDS WILL STEADILY DECLINE BY SUNSET AT WHICH TIME THE UPPER CYCLONE SHOULD BE LOCATED OVER FAR SRN COLORADO. THIS LOCATION OF THE UPPER LOW DURING BOUNDARY LAYER DECOUPLING STILL WARRANTS SOME RETREAT OF THE DRYLINE INTO THE WRN ROLLING PLAINS. UPSHOT OF THIS IS THE ANTICIPATED COLLISION OF A PACIFIC COLD FRONT AND THE DRYLINE OFF THE CAPROCK LATE THIS EVNG. NAM IS THE LEAST AGGRESSIVE IN BUDGING THE DRYLINE WEST AND THIS MAY VERY WELL PAN OUT PARTIALLY DUE TO A POSITIVE TILT UPPER TROUGH STRUCTURE WHICH USUALLY FAVORS VEERED LL FLOW. REMAINING GUIDANCE INDICATE OTHERWISE...SO HAVE OPTED TO HOLD FCST CONSISTENCY WITH CHANCE MENTION IN OUR FAR ERN COUNTIES. ALTHOUGH SWODY1 OMITS THESE COUNTIES FROM A SLIGHT RISK...PROGGED ELEVATED CAPE/STRONG WIND SHEAR/STRONG LL ASCENT SUGGEST A WINDOW SHOULD OPEN FOR A NOCTURNAL SEVERE EVENT. && .LONG TERM... THE UPPER LOW WILL GRADUALLY SWING OUT INTO THE CENTRAL PLAINS THROUGH THE DAY SUNDAY BUT WILL STILL BE CLOSE ENOUGH THAT WIND SPEEDS SUNDAY AFTERNOON MAY ONCE AGAIN CREEP UP INTO THE BREEZY CATEGORY. HOWEVER...TEMPERATURES WILL BE A BIT COOLER AS A PACIFIC AIRMASS SWINGS OVER THE REGION WITH THE ARRIVAL OF A COLD FRONT LATE IN THE DAY SUNDAY. A WEAK AND BROAD TROF WILL THEN DEVELOP OVER THE REGION ON MONDAY WITH THE SURFACE FRONTAL BOUNDARY PUSHING INTO CENTRAL TEXAS. RETURN FLOW THEN RAPIDLY DEVELOPS HEADING INTO TUESDAY AND WEDNESDAY AS FLOW ALOFT BECOMES MORE ZONAL WITH TIME. MODELS PUSH MOISTURE BACK INTO EASTERN NEW MEXICO WITH A WEAK SLOSHING DRYLINE SETUP ACROSS THE AREA. THIS UNFORTUNATELY LOOKS TO BE A DRY PATTERN THROUGH EARLY THURSDAY AS LITTLE IN THE WAY OF UPPER LEVEL SUPPORT WILL BE OVER THE REGION. MODELS ARE STARTING TO HINT THAT THURSDAY MAY HAVE A CHANCE OF PRECIP AS A WEAK WAVE HELPS TIGHTEN THE LEE SURFACE TROF AND THE DRYLINE PUSHES EAST THROUGH THE DAY. HOWEVER...THIS IS THE FIRST SET OF RUNS THAT THIS SCENARIO HAS DEVELOPED AND WILL KEEP FORECAST DRY FOR NOW. TEMPERATURES THROUGH MID WEEK SHOULD BE NEAR OR JUST ABOVE NORMAL FOR THIS TIME OF YEAR. CONFIDENCE CONTINUES TO GROW IN A WEAK COLD FRONT FOR THE END OF THIS WEEK THAT ARRIVES FRIDAY. AGAIN...TOO EARLY TO TELL IF THIS FRONT WILL HELP SPARK ANY SHOWERS OR STORMS BUT IT WILL NEED TO BE WATCHED. TEMPERATURES MAY COOL OFF BY 5 TO 10 DEGREES ACROSS THE AREA IF THE MODELS CONTINUE TO KEEP THE FRONT PUSHING DUE SOUTH AS OPPOSED TO SWINGING IT ACROSS THE SOUTHEASTERN U.S. JORDAN && .FIRE WEATHER... WIDESPREAD CRITICAL FIRE WEATHER IS LIKELY THIS AFTERNOON AND EARLY EVENING OVER ALL OF THE CAPROCK INCLUDING HALL AND MOTLEY COUNTIES. AFTER EXCELLENT RECOVERIES THIS MORNING...RH VALUES WILL FALL TO AROUND 10 PERCENT BY LATE AFTERNOON. COMBINED WITH 20-FOOT WINDS UP TO 30 MPH WITH OCCASIONAL GUSTS NEAR 45 MPH...RED FLAG CONDITIONS SHOULD EASILY BE MET. FUELS HOWEVER ARE NOT PARTICULARLY VOLATILE EXCEPT ACROSS THE FAR NWRN SOUTH PLAINS AND ADJACENT SWRN PANHANDLE. IN SPITE OF THIS...VERY DRY AIR AND STRONG WINDS WILL AT THE VERY LEAST STRESS AREA FUELS AND ACT TO CURE FINE FUELS IN LOCATIONS WHERE SOIL MOISTURE REMAINS MINIMAL OR POOR. CONDITIONS WILL BRIEFLY IMPROVE OVERNIGHT TONIGHT INTO SUNDAY MORNING BEFORE WIND SPEEDS PICK UP AGAIN SUNDAY AFTERNOON. HOWEVER...SPEEDS WILL NOT BE AS HIGH AS TODAY AND COOLER TEMPERATURES WILL RESULT IN MINIMUM RH VALUES BEING A BIT HIGHER. A COLD FRONT WILL ARRIVE LATE IN THE DAY BRINGING A CHANGE IN WIND DIRECTION TO THE NORTH AS WELL AS A BIT MORE LOW-LEVEL MOISTURE AFTER SUNSET WHICH SHOULD HELP RH VALUES RECOVER A BIT MORE AS WELL AS A BIT FASTER SUNDAY NIGHT INTO MONDAY MORNING. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 74 37 60 38 73 / 0 0 0 10 10 TULIA 80 42 69 40 76 / 0 0 0 10 10 PLAINVIEW 81 43 70 42 76 / 0 10 0 10 10 LEVELLAND 79 43 69 42 76 / 0 0 0 10 10 LUBBOCK 81 45 71 44 76 / 0 10 0 10 10 DENVER CITY 78 44 69 43 74 / 0 0 0 10 0 BROWNFIELD 80 46 70 44 76 / 0 10 0 10 10 CHILDRESS 88 50 73 45 75 / 20 40 0 10 10 SPUR 88 48 74 48 76 / 10 50 0 10 10 ASPERMONT 89 55 76 47 77 / 20 50 0 10 0 && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>025-027>031-033>036-039>042. WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>025-027>031-033>036-039-040. && 93/14
Hazardous weather outlook, Apr 14, 1:14 AM CDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 114 AM CDT SAT APR 14 2012 TXZ021>044-150615- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 114 AM CDT SAT APR 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...REST OF TONIGHT CONVECTIVE ADDITIONAL CHANCES FOR THUNDERSTORMS WILL EXIST THROUGHOUT THE PRE-DAWN HOURS...ESPECIALLY EAST OF THE INTERSTATE 27 CORRIDOR. SUFFICIENT ELEVATED INSTABILITY AND WIND SHEAR MAY LEAD TO SOME STORMS BECOMING SEVERE. THE PRIMARY THREAT WITH THESE STORMS WILL BE LARGE HAIL UP TO THE SIZE OF PING PONG BALLS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG WINDS ON THE CAPROCK BY SATURDAY AFTERNOON MAY REACH SUSTAINED SPEEDS OF 30 MPH OR GREATER WITH GUSTS NEAR 50 MPH. AREAS OF BLOWING DUST WILL ACCOMPANY THESE WINDS. CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY FOR ALL BUT THE ROLLING PLAINS SATURDAY AFTERNOON AND EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FOR MUCH OF THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED TONIGHT.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 7:11 PM CDT | Severe Thunderstorm Warning | LUB | Childress | 34 min |
| Apr 14, 4:18 AM CDT | Wind Advisory | LUB | Bailey, Briscoe, Castro, Cochran, Crosby, Floyd and 10 more | 17 hr |
Nearby
Red Flag Warnings in Texas, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.